Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 63, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Sep 14, 2007, 6:20 PM CDT for Starr County, Zapata County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2007, 6:20 PM CDT (23:20 UTC)
- Expired
- Sep 14, 2007, 6:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
Counties Starr County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 175 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 11.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2347 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBRO 142321
SVRBRO
TXC427-505-142345-
/O.NEW.KBRO.SV.W.0063.070914T2320Z-070914T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
620 PM CDT FRI SEP 14 2007
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL STARR COUNTY IN DEEP SOUTH TEXAS...
THIS INCLUDES THE CITIES OF...SALINENO...FALCON HEIGHTS...
ESCOBARES...ROMA...FALCON DAM...EL SAUZ...
EXTREME SOUTH CENTRAL ZAPATA COUNTY IN DEEP SOUTH TEXAS...
THIS INCLUDES THE CITY OF FALCON...
* UNTIL 645 PM CDT
* AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EL
SAUZ...AND MOVING WEST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FALCON DAM BY 635 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 2641 9911 2646 9912 2650 9912 2652 9914
2665 9918 2665 9886 2648 9879 2639 9900
2639 9908
TIME...MOT...LOC 2320Z 069DEG 4KT 2653 9892
$$
PHILO1 follow-up statement
000
WWUS54 KBRO 142345
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
643 PM CDT FRI SEP 14 2007
TXC427-505-142353-
/O.EXP.KBRO.SV.W.0063.000000T0000Z-070914T2345Z/
ZAPATA TX-STARR TX-
643 PM CDT FRI SEP 14 2007
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL STARR AND EXTREME
SOUTH CENTRAL ZAPATA COUNTIES EXPIRES AT 645 PM CDT...
AT 643 PM...NATIONAL WEATHER SERVICE RADAR IN BROWNSVILLE INDICATED
THE CORE OF THIS SEVERE THUNDERSTORM IS NOW MOVING ACROSS THE RIO
GRANDE RIVER...JUST WEST OF ROMA. THEREFORE...THE SEVERE
THUNDERSTORM WARNING FOR WEST CENTRAL STARR AND EXTREME SOUTH
CENTRAL ZAPATA COUNTIES WILL BE ALLOWED TO EXPIRE AT 645 PM CDT.
LAT...LON 2641 9911 2646 9912 2650 9912 2652 9914
2665 9918 2665 9886 2648 9879 2639 9900
2639 9908
TIME...MOT...LOC 2343Z 069DEG 4KT 2652 9895
$$
PHILOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 1:00 PM CDT, 5 hours 20 minutes earlier.
Area forecast discussion, Sep 14, 1:00 PM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 100 PM CDT FRI SEP 14 2007 .DISCUSSION...LOW LEVEL CONVERGENCE IN THE FORM OF A TRAILING HUMBERTO TROUGH IS CAUSING CONVECTIVE FLARE UP OVER THE GULF. OTHERWISE...THE DAILY CU FIELD HAS FORMED OVER LAND WITH A WEAK SEA IN PROGRESS. THE SOUTHERN MOVEMENT OF THE COLD FRONT NOW THROUGH THE CENTRAL PLAINS SHOULD BRING IT INTO NORTHEAST TEXAS OVERNIGHT AND KNOCKING AT THE DOOR OF DEEP SOUTH TEXAS BY SATURDAY AFTERNOON OR EVENING. THE FRONT WILL NOT HAVE MUCH IDENTITY LEFT BY SUNDAY WHEN ITS REMNANTS LIE ACROSS THE AREA. ANY REMAINING BOUNDARY COULD ACT TO AID LOCAL CONVECTION DEVELOPMENT SUNDAY AFTERNOON HOWEVER. THE FRONT COULD PRODUCE A BIT MORE ACTIVITY OVER THE MARINE AREAS AS IT INTERACTS WITH THE PRESENT TROUGHING. LOCAL WINDS WILL BACK TO NORTHEAST BY SATURDAY AFTERNOON DUE TO THE ARRIVAL OF THE NEW AIR MASS. THEN WINDS WILL SLOWLY VEER TO EAST OR EAST-SOUTHEAST AND THEN SOUTHEAST AGAIN ON MONDAY AS HIGH PRESSURE SHIFTS EAST AND BECOMES REESTABLISHED OVER THE GULF. THE WIND SHIFT EARLY IN THE WEEK SHOULD ALSO RESULT IN A REDUCTION OF RAIN CHANCES AS THE DIRECT ONSHORE MOISTURE FEED DIMINISHES. TEMPERATURES WILL BE SLIGHTLY COOLER THE NEXT FEW DAYS...IN THE LOWER 90S...BUT STILL SLIGHTLY ABOVE NORMAL. && .PREV DISCUSSION...ISSUED AT 745 AM CDT FRI SEP 14 2007...WILL REMOVE THE MENTION OF MORNING FOG FOR THE UPDATE. THE MORNING SOUNDING AT BRO AGAIN SHOWS AMPLE MOISTURE WITH PWAT ABOVE 2 INCHES. THIS WILL SUPPORT SEA BREEZE DEVELOPMENT SO WILL KEEP ISOLATED SHOWERS AND THUNDERSTORMS IN THE WORDING FOR THIS AFTERNOON. THE REMAINDER OF THE PACKAGE FOR TODAY LOOKS ON TRACK. WILL APPEND THE MARINE AND AVIATION UPDATE WHEN AVAILABLE. TROPICAL MOISTURE POOLING AHEAD OF AN APPROACHING WEAK FRONT WILL COMBINE WITH UPPER LEVEL TROUGHING TO PRODUCE ISOLD CONVECTION ALONG THE SEABREEZE TODAY MAINLY OVER SRN ZONES. FRONT WILL SLOWLY WORK ITS WAY INTO NRN ZONES LATE TONIGHT AND CONTINUE TO DISSIPATE AS IT MOVES THROUGH CWA BY EARLY SAT WITH ONLY NOTICEABLE CHANGE BEING WINDS BACKING TO THE E TO NE. THIS BOUNDARY WILL PROVIDE SUFFICIENT FOCUS FOR SCT CONVECTION SAT PM DESPITE UPPER LEVEL RIDGE BUILDING INTO N TX. MODELS IN FAIRLY GOOD AGREEMENT THAT SOME ENERGY FROM REMNANTS OF HUMBERTO WILL SHEAR OFF AND WORK ITS WAY INTO THE GULF THEN MOVE WESTWARD AROUND THE BUILDING RIDGE. THIS WILL MAINTAIN RA CHCS THROUGH SUNDAY BEFORE UPPER LEVEL RIDGE SETTLES INTO NW GULF. WILL MENTION SCHC POPS TUE FOR SEABREEZE CONVECTION AS RIDGE MEANDERS SLIGHTLY EAST...OTHERWISE DRY WX WILL PREVAIL THROUGH THE FCST. && .MARINE...AT NOON BUOY020 REPORTED CALM WINDS AND SEAS 2 FEET. WINDS WILL REMAIN LIGHT FROM THE EAST THROUGH TOMORROW. SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH THE NEXT FEW DAYS DUE TO AMPLE ATMOSPHERIC MOISTURE AND REMNANTS OF OLD FRONTAL BOUNDARIES. THE NEXT FRONTAL BOUNDARY IS EXPECTED TO MOVE INTO THE NORTHWEST GULF TOMORROW. IT IS EXPECTED TO DISSIPATE DURING THE NEXT 24 HOURS...SO EFFECTS IN THE REGION WILL BE MINIMAL...WITH WINDS BECOMING MORE NORTHEASTERLY 10 TO 15 KNOTS WHILE SEAS INCREASE TO AROUND 4 FEET OFFSHORE. THE LAGUNA SHOULD SEE NO MORE THAN A MODERATE CHOP MAINLY SUNDAY AND MONDAY. CONDITIONS WILL IMPROVE AGAIN EARLY NEXT WEEK AS THE FRONT DISSIPATES AND WEAK HIGH PRESSURE STABILIZES THE NORTHWEST GULF. && .AVIATION...VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS. SOME ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY DUE TO THE SEABREEZE AND COLLIDING OUTFLOW BOUNDARIES. EXPECTED LOWER VIS AND CIGS AND VARIABLY GUSTY WINDS NEAR CELLS. WINDS WILL BE LIGHT FROM THE EAST THROUGH SATURDAY MORNING OTHERWISE. SOME LIGHT FOG WILL BE POSSIBLE AGAIN NORTH AND WEST OF MFE AROUND DAWN. && .PRELIMINARY POINT POPS/TEMPS... BAYVIEW 76 88 75 90 75 90 / 05 20 10 30 20 10 BROWNSVILLE 75 91 74 91 74 91 / 05 20 10 30 20 10 FALFURRIAS 74 91 72 91 74 92 / 05 20 10 30 20 10 HARLINGEN 74 91 73 92 74 93 / 05 20 10 30 20 10 HEBBRONVILLE 73 91 71 91 71 92 / 05 20 10 30 20 10 MCALLEN 76 94 74 93 75 94 / 05 20 10 30 20 10 PORT ISABEL 77 89 76 89 76 91 / 05 20 10 30 20 10 RIO GRANDE CITY 76 93 74 93 75 93 / 05 20 10 30 20 10 SOUTH PADRE ISLAND 78 87 78 88 78 89 / 05 20 10 30 20 10 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && 54/64 THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE
Hazardous weather outlook, Sep 14, 5:00 AM CDT, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 500 AM CDT FRI SEP 14 2007 TXZ248>257-151200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 500 AM CDT FRI SEP 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS MAY DEVELOP THIS WEEKEND TO EARLY NEXT WEEK AS A COLD FRONT MOVES CLOSE TO THE AREA. LOCALLY HEAVY RAINFALL IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 14, 3:55 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 355 PM CDT FRI SEP 14 2007 TXZ251-253-254-142200- INLAND WILLACY TX-HIDALGO TX-KENEDY TX- 355 PM CDT FRI SEP 14 2007 ...STRONG THUNDERSTORMS ARE MOVING INTO THE EDINBURG AND MCALLEN AREA IN HIDALGO COUNTY... AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN BROWNSVILLE WAS TRACKING STRONG THUNDERSTORMS 4 MILES NORTHEAST OF EDINBURG...GENERALLY NEAR MONTE ALTO...MOVING SOUTHWEST AT 10 MPH. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS. PHILO
Special weather statement, Sep 14, 5:00 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 500 PM CDT FRI SEP 14 2007 TXZ251-253-254-142330- INLAND WILLACY TX-HIDALGO TX-KENEDY TX- 500 PM CDT FRI SEP 14 2007 ...STRONG THUNDERSTORMS ARE MOVING INTO THE EDINBURG AND MCALLEN AREA IN HIDALGO COUNTY... AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN BROWNSVILLE WAS TRACKING STRONG THUNDERSTORMS NEAR PHARR ...MOVING SOUTHWEST AT 10 MPH. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS. PHILO
Special weather statement, Sep 14, 6:00 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 600 PM CDT FRI SEP 14 2007 TXZ248-252-150000- ZAPATA TX-STARR TX- 600 PM CDT FRI SEP 14 2007 ...STRONG THUNDERSTORMS ARE MOVING INTO SOUTHERN STARR COUNTY NEAR RIO GRANDE CITY AND EL SAUZ... AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN BROWNSVILLE WAS TRACKING STRONG THUNDERSTORMS OVER SOUTHERN STARR COUNTY FROM RIO GRANDE CITY TO FALCON DAM...MOVING SLOWLY SOUTH INTO ADJACENT MEXICO. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS. PHILO
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.